Format

Send to:

Choose Destination
See comment in PubMed Commons below
Neuropsychobiology. 1980;6(2):109-20.

Adverse effects of anticholinergic antiparkinsonian drugs in tardive dyskinesia. An investigation of mechanism.

Abstract

10 long-term schizophrenic patients with tardive dyskinesia were studied over 14 weeks and maintained on their usual neuroleptic medications while anticholinergic antiparkinson drugs were employed and then discontinued, and the cycle then repeated. Discontinuation of anticholinergic medications resulted in improvement in dyskinetic movements and vice versa. Estimation of haloperidol equivalents in serum at four times suggested that changes in severity of tardive dyskinesia were not caused by changes in blood levels of neuroleptics. Levels of pituitary hormones were also estimated at four times. Prolactin levels tended to diminish in men over the course of the experiment. Growth hormone and thyrotropin values were mainly stable. However, the growth hormone levels peaked during the final 'off anticholinergic' condition and thyrotropin levels were consistently elevated.

PMID:
6101910
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk